MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-609
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Revision of right knee due to possible infection.Sales rep provided x-rays, primary and revision implant sheets and reported that no further information is available.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: re (b)(6): which represents a 71 y/o male who underwent a right tka on (b)(6) 19 which was revised on (b)(6) 19.The event description states: "revised right knee due to possible infection" undated x-rays include an ap and lateral of the right knee demonstrating a cemented tka with components in nominal position and skin staples in situ.No pathology is demonstrated.A listing of components include: triathlon cemented ps femoral component, #6 tibial baseplate, x3 triathlon ps tibial insert, and triathlon x3 symmetric patellar component.No clinical or past medical history, no patient demographics, no operative reports, and no bacteriology results available for review or serial dated x-rays.Based upon the information available for review, no confirmation of the event description is possible, and if the alleged early post-operative infection occurred, there is no reason to believe it was related to factors of implant design, manufacturing or material.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: triathlon ps fem component, cemented; cat# 5515-f-602; lot# dd73ra.Tri ts baseplate size 6; cat# 5521-b-600; lot# de97xa.Triathlon symmetric x3 patella; cat# 550-g-391; lot# 8988.It cannot be determined which, if any of these devices may have caused or contributed to the patients experience.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8522734
Report Number0002249697-2019-01643
Device Sequence Number2798297
Product Code MBH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number5532-G-609
Device Lot Number00796418D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR